I have been on Ativan for about a year and a half. I take .25mg every night before bedtime. Lately I have been having what I believe are long-term side effects such as depression and a general lack of energy among other things. I have read nightmare stories about people trying to come off Ativan and having severe side effects. I am also taking an anti-depressant called Surmontil. I have taken this for years and know that this is not what is causing the depression. As I already cut the pills in half (they come in .50 mg) I do not know how I will decrease the size further. I do not want to replace this drug with yet another drug. What can you suggest I can do to get off Ativan once and for all?
15 Aug 2011
You can get a pill splitter from a pharmacy and split the 0.25 pills in half. Take this 0.125 mg piece once a day before bedtime for at least two weeks then you should be ok to stop. If you have any withdrawal symptoms you can always go to taking it everyother day for two weeks, but I doubt you will need to.
- Ativan Information for Consumers
- Ativan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i started Pamelor several months ago and worked up to 75mg at night. It was prescribed for Depression but had the added benefit of helping me sleep ...
2 answers • 14 Sep 2011
... what side effects could be expected , especially if used long term ?
1 answer • 3 Apr 2012
please i want to know the sedation effect of rispredone 4 ml in long term time about 4 years for normal person -as someone had wrong diagnosis- and ...
1 answer • 8 Nov 2012
I take 30 mg pill every night.I can not go to sleep without it.
4 answers • 10 Sep 2013
... of Ativan at night for insomnia/sleep or should I try a different sleep aid. Ambien has not worked either
1 answer • 15 Apr 2014